Alert archive / Indiana / Beach Hazards Statements in 2022

Beach Hazards Statement 16, NWS Northern Indiana

September 24, 2022LaPorte County, Indiana; Berrien County, Michigan

NWS Northern Indiana issued this beach hazards statement at Sep 24, 2022, 10:31 AM CDT for LaPorte County, Indiana; Berrien County, Michigan. It took effect at Sep 25, 2022, 7:00 AM CDT. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Sep 24, 2022, 10:31 AM CDT (15:31 UTC)
In effect from
Sep 25, 2022, 7:00 AM CDT
Expired
Sep 28, 2022, 10:00 PM CDT
In force
4 days
Issued by
NWS Northern Indiana

Counties LaPorte County, IN, Berrien County, MI

The radar

The Northern Indiana radar (KIWX), 85 km from the middle of the area, began a volume at 15:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 3.5 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2022-09-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2022-09-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 207 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
977 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
207 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

282 
WHUS43 KIWX 241531
CFWIWX

Coastal Hazard Message
National Weather Service Northern Indiana
1131 AM EDT Sat Sep 24 2022

INZ103-MIZ177-277-242345-
/O.NEW.KIWX.BH.S.0016.220925T1200Z-220928T1500Z/
Northern La Porte-Northern Berrien-Southern Berrien-
1131 AM EDT Sat Sep 24 2022 /1031 AM CDT Sat Sep 24 2022/

...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH
WEDNESDAY MORNING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers will be heavily swamped by 
  waves.

* WHERE...In Indiana, Northern La Porte county. In Michigan, 
  Northern Berrien and Southern Berrien counties.

* WHEN...From Sunday morning through Wednesday morning.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.
Do not venture out on piers.

&&

$$
18 follow-up statements
268 
WHUS43 KIWX 241948
CFWIWX

Coastal Hazard Message
National Weather Service Northern Indiana
348 PM EDT Sat Sep 24 2022

INZ103-MIZ177-277-250400-
/O.CON.KIWX.BH.S.0016.220925T1200Z-220928T1500Z/
Northern La Porte-Northern Berrien-Southern Berrien-
348 PM EDT Sat Sep 24 2022 /248 PM CDT Sat Sep 24 2022/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH WEDNESDAY MORNING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers will be heavily swamped by 
  waves.

* WHERE...In Indiana, Northern La Porte county. In Michigan, 
  Northern Berrien and Southern Berrien counties.

* WHEN...From Sunday morning through Wednesday morning.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.
Do not venture out on piers.

&&

$$
821 
WHUS43 KIWX 250225
CFWIWX

Coastal Hazard Message
National Weather Service Northern Indiana
1025 PM EDT Sat Sep 24 2022

INZ103-MIZ177-277-251030-
/O.CON.KIWX.BH.S.0016.220925T1200Z-220928T1500Z/
Northern La Porte-Northern Berrien-Southern Berrien-
1025 PM EDT Sat Sep 24 2022 /925 PM CDT Sat Sep 24 2022/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT SUNDAY
THROUGH WEDNESDAY MORNING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers will be heavily swamped by 
  waves.

* WHERE...In Indiana, Northern La Porte county. In Michigan, 
  Northern Berrien and Southern Berrien counties.

* WHEN...From 8 AM EDT Sunday through Wednesday morning.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.
Do not venture out on piers.

&&

$$
861 
WHUS43 KIWX 250842
CFWIWX

Coastal Hazard Message
National Weather Service Northern Indiana
442 AM EDT Sun Sep 25 2022

INZ103-MIZ177-277-251645-
/O.CON.KIWX.BH.S.0016.220925T1200Z-220928T1500Z/
Northern La Porte-Northern Berrien-Southern Berrien-
442 AM EDT Sun Sep 25 2022 /342 AM CDT Sun Sep 25 2022/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH WEDNESDAY MORNING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers will be heavily swamped by 
  waves.

* WHERE...In Indiana, Northern La Porte county. In Michigan, 
  Northern Berrien and Southern Berrien counties.

* WHEN...From 8 AM EDT this morning through Wednesday morning.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.
Do not venture out on piers.

&&

$$
299 
WHUS43 KIWX 251455
CFWIWX

Coastal Hazard Message
National Weather Service Northern Indiana
1055 AM EDT Sun Sep 25 2022

INZ103-MIZ177-277-252300-
/O.CON.KIWX.BH.S.0016.000000T0000Z-220928T1500Z/
Northern La Porte-Northern Berrien-Southern Berrien-
1055 AM EDT Sun Sep 25 2022 /955 AM CDT Sun Sep 25 2022/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY
MORNING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers will be heavily swamped by 
  waves.

* WHERE...In Indiana, Northern La Porte county. In Michigan, 
  Northern Berrien and Southern Berrien counties.

* WHEN...Through Wednesday morning.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.
Do not venture out on piers.

&&

$$
450 
WHUS43 KIWX 251948
CFWIWX

Coastal Hazard Message
National Weather Service Northern Indiana
348 PM EDT Sun Sep 25 2022

INZ103-MIZ177-277-260400-
/O.CON.KIWX.BH.S.0016.000000T0000Z-220928T1500Z/
Northern La Porte-Northern Berrien-Southern Berrien-
348 PM EDT Sun Sep 25 2022 /248 PM CDT Sun Sep 25 2022/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY
MORNING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers will be heavily swamped by 
  waves.

* WHERE...In Indiana, Northern La Porte county. In Michigan, 
  Northern Berrien and Southern Berrien counties.

* WHEN...Through Wednesday morning.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.
Do not venture out on piers.

&&

$$
794 
WHUS43 KIWX 260134
CFWIWX

Coastal Hazard Message
National Weather Service Northern Indiana
934 PM EDT Sun Sep 25 2022

INZ103-MIZ177-277-260900-
/O.CON.KIWX.BH.S.0016.000000T0000Z-220928T1500Z/
Northern La Porte-Northern Berrien-Southern Berrien-
934 PM EDT Sun Sep 25 2022 /834 PM CDT Sun Sep 25 2022/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY
MORNING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers will be heavily swamped by 
  waves.

* WHERE...In Indiana, Northern La Porte county. In Michigan, 
  Northern Berrien and Southern Berrien counties.

* WHEN...Through Wednesday morning.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.
Do not venture out on piers.

&&

$$
562 
WHUS43 KIWX 260804
CFWIWX

Coastal Hazard Message
National Weather Service Northern Indiana
404 AM EDT Mon Sep 26 2022

INZ103-MIZ177-277-261615-
/O.CON.KIWX.BH.S.0016.000000T0000Z-220928T1500Z/
Northern La Porte-Northern Berrien-Southern Berrien-
404 AM EDT Mon Sep 26 2022 /304 AM CDT Mon Sep 26 2022/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY
MORNING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers will be heavily swamped by 
  waves.

* WHERE...In Indiana, Northern La Porte county. In Michigan, 
  Northern Berrien and Southern Berrien counties.

* WHEN...Through Wednesday morning.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.
Do not venture out on piers.

&&

$$
174 
WHUS43 KIWX 261503
CFWIWX

Coastal Hazard Message
National Weather Service Northern Indiana
1103 AM EDT Mon Sep 26 2022

INZ103-MIZ177-277-262315-
/O.CON.KIWX.BH.S.0016.000000T0000Z-220928T1500Z/
Northern La Porte-Northern Berrien-Southern Berrien-
1103 AM EDT Mon Sep 26 2022 /1003 AM CDT Mon Sep 26 2022/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY
MORNING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers will be heavily swamped by 
  waves.

* WHERE...In Indiana, Northern La Porte county. In Michigan, 
  Northern Berrien and Southern Berrien counties.

* WHEN...Through Wednesday morning.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.
Do not venture out on piers.

&&

$$
634 
WHUS43 KIWX 262035
CFWIWX

Coastal Hazard Message
National Weather Service Northern Indiana
435 PM EDT Mon Sep 26 2022

INZ103-MIZ177-277-270445-
/O.CON.KIWX.BH.S.0016.000000T0000Z-220928T1500Z/
Northern La Porte-Northern Berrien-Southern Berrien-
435 PM EDT Mon Sep 26 2022 /335 PM CDT Mon Sep 26 2022/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY
MORNING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers will be heavily swamped by 
  waves.

* WHERE...In Indiana, Northern La Porte county. In Michigan, 
  Northern Berrien and Southern Berrien counties.

* WHEN...Through Wednesday morning.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.
Do not venture out on piers.

&&

$$
883 
WHUS43 KIWX 270152
CFWIWX

Coastal Hazard Message
National Weather Service Northern Indiana
Issued by National Weather Service Grand Rapids MI
952 PM EDT Mon Sep 26 2022

INZ103-MIZ177-277-271200-
/O.CON.KIWX.BH.S.0016.000000T0000Z-220928T1500Z/
Northern La Porte-Northern Berrien-Southern Berrien-
952 PM EDT Mon Sep 26 2022 /852 PM CDT Mon Sep 26 2022/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY
MORNING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers will be heavily swamped by 
  waves.

* WHERE...In Indiana, Northern La Porte county. In Michigan, 
  Northern Berrien and Southern Berrien counties.

* WHEN...Through Wednesday morning.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.
Do not venture out on piers.

&&

$$
013 
WHUS43 KIWX 270822
CFWIWX

Coastal Hazard Message
National Weather Service Northern Indiana
422 AM EDT Tue Sep 27 2022

INZ103-MIZ177-277-271630-
/O.CON.KIWX.BH.S.0016.000000T0000Z-220928T1500Z/
Northern La Porte-Northern Berrien-Southern Berrien-
422 AM EDT Tue Sep 27 2022 /322 AM CDT Tue Sep 27 2022/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY
MORNING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers will be heavily swamped by 
  waves.

* WHERE...In Indiana, Northern La Porte county. In Michigan, 
  Northern Berrien and Southern Berrien counties.

* WHEN...Through Wednesday morning.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.
Do not venture out on piers.

&&

$$
385 
WHUS43 KIWX 271421
CFWIWX

Coastal Hazard Message
National Weather Service Northern Indiana
1021 AM EDT Tue Sep 27 2022

INZ103-MIZ177-277-272230-
/O.EXT.KIWX.BH.S.0016.000000T0000Z-220929T0300Z/
Northern La Porte-Northern Berrien-Southern Berrien-
1021 AM EDT Tue Sep 27 2022 /921 AM CDT Tue Sep 27 2022/

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH WEDNESDAY
EVENING...

* WHAT...High wave action, strong currents, and dangerous swimming
  conditions expected. Piers will be heavily swamped by waves.
  Waves 5 to 9 feet, subsiding to 3 to 5 feet Wednesday afternoon. 

* WHERE...In Indiana, Northern La Porte county. In Michigan, 
  Northern Berrien and Southern Berrien counties.

* WHEN...Through Wednesday evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.
Do not venture out on piers.

&&

$$
333 
WHUS43 KIWX 271944
CFWIWX

Coastal Hazard Message
National Weather Service Northern Indiana
344 PM EDT Tue Sep 27 2022

INZ103-MIZ177-277-280345-
/O.CON.KIWX.BH.S.0016.000000T0000Z-220929T0300Z/
Northern La Porte-Northern Berrien-Southern Berrien-
344 PM EDT Tue Sep 27 2022 /244 PM CDT Tue Sep 27 2022/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY
EVENING...

* WHAT...High wave action, strong currents, and dangerous swimming
  conditions expected. Piers will be heavily swamped by waves.
  Waves 5 to 8 feet, subsiding to 3 to 5 feet Wednesday 
  afternoon.

* WHERE...In Indiana, Northern La Porte county. In Michigan, 
  Northern Berrien and Southern Berrien counties.

* WHEN...Through Wednesday evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.
Do not venture out on piers.

&&

$$
918 
WHUS43 KIWX 280127
CFWIWX

Coastal Hazard Message
National Weather Service Northern Indiana
927 PM EDT Tue Sep 27 2022

INZ103-MIZ177-277-280900-
/O.CON.KIWX.BH.S.0016.000000T0000Z-220929T0300Z/
Northern La Porte-Northern Berrien-Southern Berrien-
927 PM EDT Tue Sep 27 2022 /827 PM CDT Tue Sep 27 2022/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY
EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers will be heavily swamped by 
  waves. Waves 5 to 8 feet, subsiding to 3 to 5 feet Wednesday 
  afternoon.

* WHERE...In Indiana, Northern La Porte county. In Michigan, 
  Northern Berrien and Southern Berrien counties.

* WHEN...Through Wednesday evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.
Do not venture out on piers.

&&

$$
157 
WHUS43 KIWX 280832
CFWIWX

Coastal Hazard Message
National Weather Service Northern Indiana
432 AM EDT Wed Sep 28 2022

INZ103-MIZ177-277-281645-
/O.CON.KIWX.BH.S.0016.000000T0000Z-220929T0300Z/
Northern La Porte-Northern Berrien-Southern Berrien-
432 AM EDT Wed Sep 28 2022 /332 AM CDT Wed Sep 28 2022/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...High wave action, strong currents, and dangerous swimming
  conditions expected. Piers will be heavily swamped by waves.
  Waves 4 to 8 feet subsiding to 3 to 5 feet this afternoon, and
  to 2 to 3 feet by late this evening.

* WHERE...In Indiana, Northern La Porte county. In Michigan, 
  Northern Berrien and Southern Berrien counties.

* WHEN...Through this evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.
Do not venture out on piers.

&&

$$
099 
WHUS43 KIWX 281408
CFWIWX

Coastal Hazard Message
National Weather Service Northern Indiana
1008 AM EDT Wed Sep 28 2022

INZ103-MIZ177-277-282215-
/O.CON.KIWX.BH.S.0016.000000T0000Z-220929T0300Z/
Northern La Porte-Northern Berrien-Southern Berrien-
1008 AM EDT Wed Sep 28 2022 /908 AM CDT Wed Sep 28 2022/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...High wave action, strong currents, and dangerous swimming
  conditions expected. Piers will be heavily swamped by waves.
  Waves 5 to 7 feet subsiding to 3 to 5 feet this afternoon.

* WHERE...In Indiana, Northern La Porte county. In Michigan, 
  Northern Berrien and Southern Berrien counties.

* WHEN...Through this evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.
Do not venture out on piers.

&&

$$
160 
WHUS43 KIWX 282010
CFWIWX

Coastal Hazard Message
National Weather Service Northern Indiana
410 PM EDT Wed Sep 28 2022

INZ103-MIZ177-277-290300-
/O.CON.KIWX.BH.S.0016.000000T0000Z-220929T0300Z/
Northern La Porte-Northern Berrien-Southern Berrien-
410 PM EDT Wed Sep 28 2022 /310 PM CDT Wed Sep 28 2022/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...High wave action, strong currents, and dangerous swimming
  conditions expected. Piers will be heavily swamped by waves.
  Waves 3 to 5 feet.

* WHERE...In Indiana, Northern La Porte county. In Michigan, 
  Northern Berrien and Southern Berrien counties.

* WHEN...Through this evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.
Do not venture out on piers.

&&

$$
876 
WHUS43 KIWX 290247
CFWIWX

Coastal Hazard Message
National Weather Service Northern Indiana
1047 PM EDT Wed Sep 28 2022

INZ103-MIZ177-277-290400-
/O.EXP.KIWX.BH.S.0016.000000T0000Z-220929T0300Z/
Northern La Porte-Northern Berrien-Southern Berrien-
1047 PM EDT Wed Sep 28 2022 /947 PM CDT Wed Sep 28 2022/

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 11 PM EDT THIS
EVENING...

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this beach hazards statement went out at Sep 24, 5:42 AM CDT, 4 hours 49 minutes earlier.

Area forecast discussion, Sep 24, 5:42 AM CDT, 4 hours 49 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
642 AM EDT Sat Sep 24 2022

.SYNOPSIS...
Issued at 345 AM EDT Sat Sep 24 2022

A brief warm up will occur today mainly south of route 30 as
highs reach into the 70s. Increasing chances for showers and even
some thunderstorms will commence late tonight and persist
periodically through Tuesday along a return to cold weather.

&&

.SHORT TERM...(Today and Tonight)
Issued at 345 AM EDT Sat Sep 24 2022

Main upper low, currently drifting across N WI, will continue to
push east and northeast during the day. A warm front extended south
from this feature with increasing isentropic lift associated with
it. Nose of LLJ was resulting in a slow increase in coverage of
light showers from the Chicago area SE towards IND. Steepening lapse
rates did allow for a few lightning strikes in this area as well,
but these have since ended. This will continue eastward, with a
weakening trend already noted as less saturated column still in
place, but moving away from nose of the LLJ. Few spots might pick up
a couple hundredths of QPF but that should be about it. As the front
move north and subsidence arrives some clearing should take place
mainly south of US 30 allowing temps to climb into the 70s. Front
will stall out across N parts of the area with a few of the CAMs
hint at some shower development closer to Lk MI in the 21Z Sat to
00Z Sun period. Some token low end pops have been there in this
period and will leave although not expecting much to happen.

Focus then shifts to the arrival of a cold front and associated
increasing upper level support as LFQ of a 90 kt jet streak noses in
tonight into the start of the long term. CAMs have a wide variety of
solutions on evolution of convection ahead of the front. Will keep
with mid range chc pops, tapering with SW extent. Did expand mention
of thunder somewhat across N and NE areas with some elevated
instability noted.

&&

.LONG TERM...(Sunday through Friday)
Issued at 345 AM EDT Sat Sep 24 2022

Cold air will continue to pour into the region as a series of waves
and reinforcing fronts parade through. Still expecting rather
pronounced lake response as Delta T's reach the mid teens on
Sunday with lake induced CAPEs climbing to 500 J/KG, 0-2 km Theta
E lapse rates go well into the negative range and deep equilibrium
levels. These factors combined with the strong wave should result
in sct to numerous low topped showers/isolated storms across the
NE half of the area. Cold air aloft and falling freezing levels
may allow for some small hail production and the steep lapse rates
may mix some stronger winds gusts down. May need to introduce a
mention of waterspouts Sun afternoon in the nearshore waters given
the unstable conditions over the lake. Outside of any precip, it
will still be a breezy day. Have maintained mid range chc to
likely pops through the day with greatest thunder potential late
am into the afternoon. While overall coverage and intensity may
wane in between waves, the approach of additional waves Sun night
into Mon and Mon night into early Tues will yield uptick in
showers, maybe some rumbles of thunder.

Cold NW flow will persist into Tue night and early Wed with maybe
one more round of some light lake effect, mainly in far NW areas.
Finally the pattern breaks after this, but clearing skies and
diminishing winds may bring a frosty start to Thur morning.

&&

.AVIATION...(For the 12Z TAFS through 12Z Sunday Morning)
Issued at 633 AM EDT Sat Sep 24 2022

* VFR Conditions prevail until 09Z
* Lower CIGS KSBN after 09Z
* Isold -SHRA latter forecast period.

Shortwave trof swept across the region early this morning and
kicked off brief -SHRA over KFWA. This has since shifted east.
Stratus extends into IA and southward into Central IL with cigs
running 030-050 over much of the region. Noted some lower cigs
near Lake MI...however expect these to lift shortly after sunrise.

Warm advection and isentropic ascent will shift over the forecast
area with the best clearing to KFWA. KSBN will remain in the lower
cloud/stratus for the bulk of the day...before the next system
sweeps through late in the forecast period. This will drop cigs at
KSBN but do not anticipate as much of an impact at KFWA.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Fisher
SHORT TERM...Fisher
LONG TERM...Fisher
AVIATION...Lewis

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Sep 24, 3:25 AM CDT, 7 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
425 AM EDT Sat Sep 24 2022

INZ005>009-012>015-017-018-020-022>027-032>034-104-116-203-204-216-
MIZ078>081-OHZ001-002-004-005-015-016-024-025-250830-
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-
Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-
Wells-Adams-Grant-Blackford-Jay-Eastern St. Joseph IN-
Northern Kosciusko-Southern La Porte-Western St. Joseph IN-
Southern Kosciusko-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-
Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
425 AM EDT Sat Sep 24 2022 /325 AM CDT Sat Sep 24 2022/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Showers and isolated storms Sunday afternoon could produce wind gusts
to 40 mph as well as small hail.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ103-MIZ177-277-250830-
Northern La Porte-Northern Berrien-Southern Berrien-
425 AM EDT Sat Sep 24 2022 /325 AM CDT Sat Sep 24 2022/

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Showers and isolated storms Sunday afternoon could produce wind gusts
to 40 mph as well as small hail.

Dangerous swimming conditions are expected at Lake Michigan beaches
Sunday through Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-250830-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
425 AM EDT Sat Sep 24 2022

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Conditions will be hazardous to small craft Sunday into Monday.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 24, 10:28 AM CDTSmall Craft AdvisoryIWX4 days

Nearby

Beach Hazards Statements in Indiana, 2022Beach Hazards Statements in Michigan, 2022Every beach hazards statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.